MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION AUTO CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION AUTO CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number AUX500T15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 02/21/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information from an end user alleging while using a continuous positive airway pressure (cpap) device his partial denture plate became dislodged and subsequently required surgery to remove the partial denture plate from his esophagus.The manufacturer's investigation is on-going.Upon completion of the investigation, a follow up report will be submitted.
 
Additional Manufacturer Narrative
The manufacturer received the cpap and associated humidifier for investigation.The memory on this device has been cleared by the customer for use on a different patient after the reported event.The investigation found no evidence of a failure of the received devices.The prescribed pressure range set on the auto cpap was a minimum pressure of 5 cm h2o and a maximum pressure of 15 cm h2o.The patient encore report download obtained by the customer for this patient was received and on the first night of usage on (b)(6) 2019-(b)(6) 2019 was used by the patient for approximately 8.85 hours with the max pressure obtained at 15 cm h2o during usage with no issues.The second night of usage on the night of (b)(6) 2019, the date of the event, was used for approximately 1 hour with a maximum pressure obtained of only 10 cm h2o, not ramping up to max pressure as alleged by the patient.The device delivered pressures to the patient within the preset range of 5-15 cm h2o on both nights of usage.The philips respironics dreamstation systems deliver positive airway pressure therapy for the treatment of obstructive sleep apnea in spontaneously breathing patients weighing over (b)(6) kg ((b)(6) lbs.).It is for use in the home or hospital/institutional environment.The user is cautioned "contact your health care professional if symptoms of sleep apnea recur.If you notice any unexplained changes in the performance of this device, if it is making unusual or harsh sounds, if it has been dropped or mishandled, if water is spilled into the enclosure, or if the enclosure is broken, disconnect the power cord and discontinue use.Contact your home care provider." based on the information available, the manufacturer concluded that the device did not malfunction or fail to perform to document specifications.The event that was reported is consistent with an inherent risk associated with the use of partial denture plate, and there is no evidence to suggest that use of cpap therapy caused or contributed to the event or its severity.

Brand Name
DREAMSTATION AUTO CPAP
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
MDR Report Key8591988
Report Number2518422-2019-01016
Device Sequence Number1981776
Product Code BZD
UDI-Device Identifier00606959026018
UDI-Public00606959026018
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberAUX500T15
Device Catalogue NumberAUX500T15
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEATED HUMIDIFIER H163282466DA6; HEATED HUMIDIFIER H163282466DA6
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;